Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 12, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 16, 2014, 7:46 AM CDT for Baldwin County, Mobile County, Alabama. It was in force for 44 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 16, 2014, 7:46 AM CDT (12:46 UTC)
- Expired
- Mar 16, 2014, 8:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 38 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 8:00 AM CDT | TSTM WND DMG | 4 N Chickasaw, AL | LARGE METAL SIGN FROM ROUSES MARKET BLOWN ACROSS ROAD AT CORNER OF US 43 AND US 41 IN SARALAND. |
| Mar 16, 8:00 AM CDT | TSTM WND DMG | 4 N Chickasaw, AL | POWER LINES DOWN AT INTERSECTION OF NORTON AND SENACK IN SARALAND. |
| Mar 16, 8:00 AM CDT | TSTM WND DMG | 4 N Chickasaw, AL | TREES DOWN ON NORTON AVE. |
| Mar 16, 8:00 AM CDT | TSTM WND DMG | 4 N Chickasaw, AL | TREES REPORTED DOWN ON LINDA LN. AND FERRY AVE. IN SARALAND. |
| Mar 16, 8:00 AM CDT | TSTM WND DMG | 4 N Chickasaw, AL | TREES REPORTED DOWN ON LINDA LN. IN SARALAND. |
| Mar 16, 8:00 AM CDT | TSTM WND DMG | 4 Nne Chickasaw, AL | TREES DOWN AT FERRY AVE. IN SARALAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 4:51 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1142 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
481
WUUS54 KMOB 161246
SVRMOB
ALC003-097-161330-
/O.NEW.KMOB.SV.W.0012.140316T1246Z-140316T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
746 AM CDT SUN MAR 16 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...
CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 830 AM CDT
* AT 743 AM CDT...A BOWING LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF SATSUMA TO 7 MILES WEST OF
SARALAND TO 6 MILES NORTHWEST OF REGIONAL AIRPORT IN WEST
MOBILE...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
SEMMES... SATSUMA... SARALAND...
PRICHARD... I65 AND US 45... I65 AND US 43...
I65 AND I165... I65 AND AL 158... CREOLA...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 7 AND 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
&&
LAT...LON 3068 8831 3093 8830 3110 8762 3100 8762
3099 8759 3095 8759 3087 8763 3084 8762
3075 8800 3076 8800 3077 8801 3075 8801
TIME...MOT...LOC 1246Z 256DEG 44KT 3090 8818 3084 8815
3077 8824
$$2 follow-up statements
829
WWUS54 KMOB 161257
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
757 AM CDT SUN MAR 16 2014
ALC003-097-161330-
/O.CON.KMOB.SV.W.0012.000000T0000Z-140316T1330Z/
BALDWIN AL-MOBILE AL-
757 AM CDT SUN MAR 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR EAST CENTRAL MOBILE AND CENTRAL BALDWIN COUNTIES...
AT 752 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SATSUMA TO SARALAND TO WEST
MOBILE...MOVING EAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
&&
LAT...LON 3089 8815 3110 8763 3101 8762 3099 8760
3097 8759 3095 8759 3087 8763 3084 8762
3075 8799 3077 8801 3075 8802 3074 8821
TIME...MOT...LOC 1257Z 270DEG 38KT 3088 8808 3080 8807
3075 8814
$$496
WWUS54 KMOB 161320
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
820 AM CDT SUN MAR 16 2014
ALC097-161329-
/O.CAN.KMOB.SV.W.0012.000000T0000Z-140316T1330Z/
MOBILE AL-
820 AM CDT SUN MAR 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MOBILE COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
LAT...LON 3077 8801 3081 8799 3082 8795 3087 8791
3098 8784 3102 8784 3110 8763 3101 8762
3097 8759 3087 8764 3084 8762 3075 8799
TIME...MOT...LOC 1319Z 270DEG 38KT 3091 8771 3083 8777
3076 8786 3074 8814
$$
ALC003-161330-
/O.CON.KMOB.SV.W.0012.000000T0000Z-140316T1330Z/
BALDWIN AL-
820 AM CDT SUN MAR 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR CENTRAL BALDWIN COUNTY...
AT 815 AM CDT...A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH....WAS LOCATED ALONG A
LINE EXTENDING FROM BAY MINETTE TO 6 MILES NORTH OF SPANISH FORT TO
EAST OF MIDTOWN MOBILE...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE
GROVE...DYAS...I65 AND CR 47...PERDIDO AND PHILLIPSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR
SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
&&
LAT...LON 3077 8801 3081 8799 3082 8795 3087 8791
3098 8784 3102 8784 3110 8763 3101 8762
3097 8759 3087 8764 3084 8762 3075 8799
TIME...MOT...LOC 1319Z 270DEG 38KT 3091 8771 3083 8777
3076 8786 3074 8814
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 7:29 AM CDT, 17 minutes earlier.
Area forecast discussion, Mar 16, 7:29 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
729 AM CDT SUN MAR 16 2014
.UPDATE...HAVE CLEARED CHOCTAW AND WAYNE COUNTIES FROM THE FLASH
FLOOD WATCH WITH OTHER MINOR ADJUSTMENTS. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 72 52 62 42 68 / 100 70 40 10 05
PENSACOLA 72 57 64 47 66 / 100 80 70 30 05
DESTIN 66 59 66 52 65 / 100 90 70 30 05
EVERGREEN 71 54 62 43 69 / 100 70 60 20 05
WAYNESBORO 73 49 57 37 68 / 70 60 20 10 05
CAMDEN 73 51 60 41 68 / 100 70 40 20 05
CRESTVIEW 70 57 65 43 70 / 100 80 70 30 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...LOWER MOBILE...
FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
BUTLER...CLARKE...CONECUH...COVINGTON...CRENSHAW...
ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER
BALDWIN...UPPER MOBILE...WASHINGTON...WILCOX...
FL...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...
HIGH RIP CURRENT RISK UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
MS...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...
GM...SMALL CRAFT ADVISORY UNTIL 4 PM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MISSISSIPPI SOUND...SOUTHERN MOBILE BAY...WATERS FROM
DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM
PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM...
&&Hazardous weather outlook, Mar 16, 7:23 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 723 AM CDT SUN MAR 16 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-171230- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 723 AM CDT SUN MAR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD ACROSS FORECAST AREA THIS MORNING AND EARLY THIS AFTERNOON. WITH GOOD FORCING IN THE MID LEVELS OF THE ATMOSPHERE COMBINED WITH STRONG VERTICAL SHEAR IN THE LOWER LEVELS THERE WILL BE A CHANCE FOR A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS MOST OF THE FORECAST AREA THIS MORNING AND EARLY THIS AFTERNOON. DAMAGING WINDS...POSSIBLE TORNADOES...PERIODS OF HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STRONGER THUNDERSTORMS THROUGH EARLY TO MID AFTERNOON. DUE TO HEAVY RAIN WITH SOME OF THE STRONGER THUNDERSTORMS AND TRAINING CELLS OVER THE SAME AREA SOME LOCATIONS COULD EXPERIENCE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL AREAS THROUGH THIS AFTERNOON. SHOWERS ALONG WITH A FEW ISOLATED THUNDERSTORMS CAN BE EXPECTED TONIGHT AND EARLY MONDAY MORNING AS THE MAIN UPPER SYSTEM BEGINS TO MOVE EAST OF THE REGION. THE MAIN CONCERN TONIGHT AND EARLY MONDAY MORNING WILL BE POSSIBLE SMALL TO MEDIUM SIZE HAIL AND GUSTY WINDS WITH THE STRONGER THUNDERSTORMS .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-171230- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 723 AM CDT SUN MAR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE OVER THE MARINE AREA THROUGH THIS AFTERNOON. A FEW STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 16, 7:23 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 723 AM CDT SUN MAR 16 2014 ALZ052-053-055-056-059-061>064-FLZ001-MSZ079-161345- CONECUH AL-ESCAMBIA AL-MONROE AL-WASHINGTON AL-INLAND ESCAMBIA FL- UPPER BALDWIN AL-CLARKE AL-LOWER BALDWIN AL-UPPER MOBILE AL- LOWER MOBILE AL-GEORGE MS- 723 AM CDT SUN MAR 16 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...SOUTHWESTERN CONECUH...WESTERN ESCAMBIA...SOUTHERN MONROE...SOUTHEASTERN WASHINGTON...SOUTHEASTERN CLARKE...NORTHERN BALDWIN AND MOBILE COUNTIES IN SOUTHWEST ALABAMA... NORTHWESTERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...THROUGH 845 AM CDT... AT 720 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF MONROEVILLE TO 16 MILES NORTHWEST OF ATMORE TO 13 MILES SOUTHEAST OF LUCEDALE...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MIDTOWN MOBILE... DOWNTOWN MOBILE... MOWA CHOCTAW RESERVATION... MOVICO... POARCH CREEK RESERVATION... TILLMANS CORNER... SEMMES... SATSUMA... SARALAND... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH IS EXPECTED TO PRODUCE LIFE THREATENING FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. PERSONS IN FLOOD PRONE AREAS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CDT SUNDAY FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. && JP
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:44 AM CDT | Flash Flood Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 9 hr |
| Mar 16, 5:06 AM CDT | Tornado Warning | MOB | Choctaw, Clarke | 24 min |
| Mar 16, 5:30 AM CDT | Tornado Warning | MOB | Clarke | 30 min |
| Mar 16, 5:53 AM CDT | Severe Thunderstorm Warning | MOB | Washington | 52 min |
| Mar 16, 6:00 AM CDT | Tornado Warning | MOB | Clarke, Wilcox | 45 min |
| Mar 16, 6:31 AM CDT | Tornado Warning | MOB | Washington | 44 min |
| Mar 16, 6:43 AM CDT | Areal Flood Advisory | MOB | Mobile | 2 hr |
| Mar 16, 7:09 AM CDT | Flash Flood Warning | MOB | Mobile | 3 hr |
| Mar 16, 7:41 AM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 4 hr |
| Mar 16, 7:59 AM CDT | Tornado Warning | MOB | Baldwin, Mobile | 31 min |
| Mar 16, 8:18 AM CDT | Tornado Warning | MOB | Escambia | 27 min |
| Mar 16, 8:28 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 62 min |
| Mar 16, 8:31 AM CDT | Special Marine Warning | MOB | 89 min | |
| Mar 16, 8:37 AM CDT | Tornado Warning | MOB | Conecuh, Covington | 38 min |
| Mar 16, 9:01 AM CDT | Flash Flood Warning | MOB | Baldwin, Conecuh, Escambia | 29 min |
| Mar 16, 9:19 AM CDT | Areal Flood Warning | MOB | Baldwin, Clarke, Conecuh, Covington, Escambia, Mobile and 1 more | 6 hr |
| Mar 16, 9:25 AM CDT | Special Marine Warning | MOB | 95 min | |
| Mar 16, 9:48 AM CDT | Special Marine Warning | MOB | 117 min | |
| Mar 16, 9:49 AM CDT | Flash Flood Warning | MOB | Covington, Escambia | 3 hr |
| Mar 16, 10:00 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Mar 16, 10:08 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 52 min |
| Mar 16, 10:14 AM CDT | Special Marine Warning | MOB | 91 min | |
| Mar 16, 10:59 AM CDT | Special Marine Warning | MOB | 91 min | |
| Mar 16, 2:35 PM CDT | Special Marine Warning | MOB | 85 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.